Happy New Year everybody! So, I've been off Accutane for 5 months now and not a single blemish to speak of. I have gotten compliments on my appearance and even told i don't look my age.... which is 45. Your skin looks great, RichardB. Feels great doesn't it?!
I'm not using anything at the moment. Skin is clear and neither oily nor dry. My derm recommended Neutrogena Acne wash if the time comes when i need it. I'm really hoping for a year or two of not needing anything. Also, my derm reminded me that accutane continues to work for a while even after you've taken your last dose. Any pimples you may still have after your last dose are still getting the business end of the accutane and should clear up nicely. I'd take it again in a New York minute of needed. Very happy with the results. I used to wake up in the morning and immediately go look in the mirror for new cysts/bumps which were always there and my day would start off on a downer note. These days that burden has been lifted off my mind and life is good. Here's hoping you get the same results and are able to live without the stigma of stupid acne getting in the way of life. Cheers!
I'm almost finished with my treatment and last month had one huge zit pop up on the back of my neck. It hung around for weeks and finally went away. Now, I can say I'm 99.9% clear. You'll get there, just have patience.
Patience and the accutane is all you need, man. 2 months is early yet. Let it work and don;t stress about it. You are healing from the inside out. Topicals will make you even more sensitive to the sun. Stop that or you'll be sorry. Also, put sunscreen on your face before bed. It gets in there and works well this way. Of course, do it again in the morning. Some of the spray kind is the easiest. Get the hhighest SPF you can find that's dry/no shine. I fish and am on the water for hours at times. A widebrim hat and spf on the face is crucial to survival. also sunglasses. My eyes are super-sensitive to the elements now.
It seems to me if you are desperate enough to post on an internet forum then your acne IS AFFECTING your life as a whole. Tell the doctor, don;t ask, to refer you to a derm. You are the patient!!! If they won;t - find another GP who will asap.
Try putting vaseline on your lips, especially when you sleep. My lips get crazy dry, too. Just keep reapplying the aquaphor.
People who don't have acne like we do don't understand how crappy it makes you feel. I had a girl at a christmas party start trying to exam my bumps a few years ago. Right there in the middle of the party. Made me feel horrible. Why someone would do that is beyond me. I was always taught to not call attention to other peoples ailments. That shit still pisses me off. Last time i ran into her she weighed about 300lbs. I still smile thinking about that.
My eyes being dry is what bugs me the most. Also what seem odd to me is that when i started i was on 40mgs a day, the first month I was super dry with some scaling on my face and the occasional bloody nose. When my dose was raised to 60mg's the dryness seemed to actually decrease or stay the same. Same thing now that I'm on 80mg's a day. My eyes and lips are dry but that's about it. Oh yeah, I'm also sleepy alot. Acne is clearing, though, which is the goal. Cheers.
I was just bumped up to 80mg's a day starting my 4th month. I guess I'm on day 92 or 93 now. My acne has improved dramatically since I started. I believe I'll be on 80mgs for the last 3 months. Oh yeah, my hips get sore when i sleep and i get really tight muscles when i sit or lay down for too long. What he said, wear a hat.
Do the places you got the injections look any better today? I hope so. I can totally relate to wanting to dig a hole and crawl in it. Been there, man. Here comes the weekend - If you don't have somewhere you need to be, like a job, just lay low for a few days and get some rest. Maybe go for a short walk in the sunshine(not too long though). As much as you hate the way you look right now, just hang in there and have enough faith in the medicine to let it do it's work. It will work, just not on "our" schedule, necessarily. You'll get through it, dude. Trust me on that!
You're still early in your treatment so hang in there. I know it sucks right now but patience is rewarded with accutane. Get some Aquaphor for your lips... it works well. Also, if you have any really bad bumps, go get your doc to inject them with Kenalog and they will be gone practically overnight. Lastly, as hard as it is to not stare at your face(or wherever your acne is) just stop doing that and relax. You're likely going through an IB and it will pass.